NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, February 22, 2017
Dental and Oral Health (Adults)
I have been using the Crest sensitivity toothpaste. I noticed that over time the lining of my mouth was peeling off and then I developed thrush. Is this a common issue with this toothpaste?
The toothpaste most likely has an ingredient in it called potassium nitrate which your tissues may be sensitive to. Another ingredient in most toothpastes is sodium laurel sulfate which can cause the "peeling off" you describe, but this ingredient, as I mentioned is in most toothpastes. I am not aware of any toothpaste that causes thrush. Something else may be going on and I would see your dentist.
Michele P Carr, RDH, MA
Associate Professor of Dental Hygiene
Associate Professor of HS Nursing Quality & Research
College of Dentistry
The Ohio State University